Exact Analysis of Class of Ring Segments

by James Ting-Shun Wang, (M.ASCE), Prof.; School of Engrg. Sci. and Mechanics, Georgia Inst. of Tech., Atlanta, Ga.,

Serial Information: Journal of the Engineering Mechanics Division, 1978, Vol. 104, Issue 4, Pg. 871-880

Document Type: Journal Paper

Discussion: Lundgren Harry R. (See full record)
Closure: (See full record)

Abstract: An exact analysis for a class of rings whose center lines are cycloids, circles, catenaries, and parabolas based on a simplest elastic thin ring theory has been presented. General homogeneous solutions for internal forces and moment, rotation and displacements have been obtained. Particular integrals must be derived for each specific loading condition. A few numerical examples for parabolic arches have been presented for illustrative purposes. In all the numerical examples, the overall equilibrium conditions have been precisely checked.

Subject Headings: Elastic analysis | Paraboloid | Numerical methods | Homogeneity | Moment (mechanics) | Rotation | Displacement (mechanics) | Integrals |

Services: Buy this book/Buy this article


Return to search